Alert archive / Texas / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS San Angelo, TX

February 9, 201115 counties in Texas

NWS San Angelo, TX issued this wind chill advisory at Feb 9, 2011, 10:43 AM CST for 15 counties in Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 10:43 AM CST (16:43 UTC)
Expired
Feb 9, 2011, 1:00 PM CST
In force
2 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 61 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WWUS44 KSJT 091643
WSWSJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1043 AM CST WED FEB 9 2011

TXZ049-054-064>066-098-099-113-114-127-128-139-140-154-155-091900-
/O.CAN.KSJT.WW.Y.0003.000000T0000Z-110209T1800Z/
/O.NEW.KSJT.WC.Y.0002.110209T1643Z-110209T1900Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA
1043 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* IMPACTS: DANGEROUS WIND CHILLS WILL PERSIST THROUGH EARLY THIS
  AFTERNOON. WIND CHILL VALUES WILL RANGE FROM 5 DEGREES BELOW
  ZERO TO NEAR ZERO THROUGH 1 PM.

* TIMING: WIND CHILL READINGS WILL IMPROVE TO 5 TO 10 DEGREES
  ABOVE ZERO BY EARLY TO MID AFTERNOON.

* WINDS: NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS EXCEEDING 30 MPH
  AT TIMES...WILL CONTINUE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ071>073-077-168>170-091745-
/O.CAN.KSJT.WW.Y.0003.000000T0000Z-110209T1800Z/
IRION-TOM GREEN-CONCHO-SCHLEICHER-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...EDEN...
ELDORADO...MENARD...JUNCTION...MASON
1043 AM CST WED FEB 9 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

WINTRY PRECIPITATION HAS COME TO AN END ACROSS THE SOUTHERN CONCHO
VALLEY...NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU.
THUS...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...
STRONG NORTH WINDS AND COLD TEMPERATURES WILL MAINTAIN SINGLE
DIGIT WIND CHILLS THROUGH EARLY AFTERNOON.

$$

JOHNSON
1 follow-up statement
190 
WWUS44 KSJT 091846
WSWSJT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1246 PM CST WED FEB 9 2011

TXZ049-054-064>066-098-099-113-114-127-128-139-140-154-155-092000-
/O.EXP.KSJT.WC.Y.0002.000000T0000Z-110209T1900Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA
1246 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON...

THE WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON. 

TEMPERATURES HAVE WARMED SUFFICIENTLY THIS AFTERNOON TO KEEP WIND
CHILL READINGS GENERALLY ABOVE 10 DEGREES. THUS...THE WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 1 PM.

$$

JOHNSON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 5:54 AM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Feb 9, 5:54 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 AM CST WED FEB 9 2011

.DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
MAINLY MVFR CONDITIONS EXPECTED THROUGH 18Z TODAY WITH PERIODS OF
LIGHT SNOW THROUGH MID MORNING. VISIBILITIES WILL BE REDUCED TO 2
MILES AT TIMES IN SNOW AND BLOWING SNOW. CIGS WILL LIFT TO VFR
18-20Z AS CLOUDS BEGIN TO DECREASE ACROSS THE AREA. NORTH WINDS
WILL GUST TO AROUND 30 KT MUCH OF THE DAY...THEN SUBSIDE TO LESS
THAN 12 KT SHORTLY AFTER SUNSET. SKIES CLEAR THIS EVENING WITH VFR
CONTINUING INTO THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 433 AM CST WED FEB 9 2011/

SHORT TERM...
A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING RAIN IS OCCURRING
ACROSS THE AREA EARLY THIS MORNING. PRECIPITATION HAS BEEN VERY
LIGHT ACROSS MUCH OF THE AREA OVERNIGHT...WITH MAINLY LIGHT SNOW
OCCURRING NORTH OF A SAN ANGELO TO CROSS PLAINS LINE. SOUTH OF
THIS LINE A MIXTURE OF LIGHT SNOW...FREEZING RAIN AND SLEET WAS
OCCURRING. HEAVIEST SNOWFALL WAS CONFINED TO THE NORTHERN BIG
COUNTRY WHERE BETTER MOISTURE AND LIFT WAS OCCURRING. WATER VAPOR
IMAGERY SHOWS DRY SLOT ACROSS THE AREA WHICH WILL LIMIT
PRECIPITATION INTENSITIES EARLY THIS MORNING. SNOW ACCUMULATIONS
WILL BE ON THE LIGHT SIDE WITH PERHAPS AN INCH OR TWO OVER THE
NORTHERN BIG COUNTRY...WITH LESS THAN 1 INCH ACROSS THE CONCHO
VALLEY AND HEARTLAND. CURRENTLY HAVE A WINTER WEATHER ADVISORY IN
EFFECT UNTIL NOON FOR ALL BUT CROCKETT AND SUTTON COUNTIES. WILL
LEAVE THE ADVISORY INTACT FOR NOW GIVEN LIGHT WINTRY PRECIP
CONTINUING AND SOME POSSIBLE TRAVEL PROBLEMS ON AREA ROADWAYS.
WILL MAKE NECESSARY ADJUSTMENTS AS NEEDED THIS MORNING.

PRECIP WILL QUICKLY SHUT DOWN BY MID MORNING AS SUBSIDENCE OVERSPREADS
THE AREA. TEMPERATURES WILL START OUT VERY COLD EARLY THIS MORNING
WITH GUSTY NORTH WINDS AND WIND CHILLS RANGING FROM 0 TO -10 DEGREES
THROUGH MID MORNING. MAY NEED A WIND CHILL ADVISORY FOR A SHORT
PERIOD AFTER THE WINTER WEATHER ADVISORY IS CLEARED BUT WILL ADDRESS
THIS LATER. CLOUDS DECREASE FROM WEST TO EAST THIS AFTERNOON WITH
TEMPERATURES CLIMBING INTO THE 20S. SKIES CLEAR BY THIS EVENING
WITH WINDS DIMINISHING. EXCELLENT RADIATIONAL COOLING WILL ALLOW
TEMPERATURES TO DROP INTO THE SINGLE DIGITS ACROSS THE BIG
COUNTRY..WITH LOW TO MID TEENS ELSEWHERE.

24

LONG TERM...
TEMPERATURES THROUGH THE LONG TERM WILL GRADUALLY WARM TO NEAR OR
ABOVE NORMAL BY THE WEEKEND. A 1033MB SURFACE HIGH WILL BE OVER WEST
CENTRAL TEXAS ON THURSDAY MORNING...RESULTING IN TEMPERATURES IN THE
SINGLE DIGITS AND TEENS. HIGH TEMPERATURES ON THURSDAY WILL WARM
INTO THE MID 30S NORTH TO THE LOWER 40S SOUTH. STAYED CLOSER TO THE
MAV GUIDANCE RATHER THAN THE COOLER MET GUIDANCE...AS PLENTY OF SUN
SHOULD HELP TO MODIFY THE AIRMASS AND ALLOW TEMPERATURES TO REBOUND
FAIRLY QUICKLY BY AFTERNOON. ANOTHER COLD MORNING IS FORECAST FOR
FRIDAY. SURFACE HIGH WILL BE SLOW TO EXIT...WITH LIGHT WINDS AND
CLEAR SKIES SETTING UP IDEAL RADIATIONAL COOLING CONDITIONS.
TEMPERATURES WILL BOTTOM OUT IN THE TEENS ACROSS THE FAVORED LOW
LYING AREAS AND RIVER VALLEYS...TO THE LOWER TEENS ACROSS PARTS OF
THE BIG COUNTRY.

A SLOW WARM UP WILL ENSUE THROUGH THE WEEKEND WITH HIGHS ON FRIDAY
GENERALLY IN THE 50S ACROSS THE BOARD. ONE LAST BELOW NORMAL MORNING
WILL OCCUR ON SATURDAY WITH TEMPERATURES IN THE 20S ACROSS ALL OF
THE CWA. LEE TROUGH WILL DEVELOP ACROSS THE TEXAS PANHANDLE ON
SUNDAY RESULTING IN SOUTHWEST WINDS AND TEMPERATURES ABOUT 10
DEGREES ABOVE SEASON NORMALS. A WEAK COLD FRONT WILL PUSH THROUGH
THE AREA ON MONDAY DROPPING HIGH TEMPERATURES BACK TO SEASONAL
NORMALS.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 24   6  35  18  52 /  50  10   0   0   0
SAN ANGELO 	 29  13  40  15  55 /  20  10   0   0   0
JUNCTION 	 32  16  43  13  56 /  30  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...
HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD...
NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...
STERLING...TAYLOR...THROCKMORTON...TOM GREEN.

&&

99/99/24
Hazardous weather outlook, Feb 9, 6:05 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 AM CST WED FEB 9 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-101215-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
605 AM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COMBINATION OF LIGHT SNOW AND SLEET WILL AFFECT MUCH OF THE AREA
THIS MORNING. SNOW AND SLEET ACCUMULATIONS WILL RANGE FROM 1 TO 2
INCHES ACROSS PORTIONS OF THE BIG COUNTRY TO 1 INCH OR LESS
ELSEWHERE. BLUSTERY NORTH WINDS WILL RESULT BLOWING SNOW WHICH
WILL REDUCE VISIBILITIES TO 1 TO 3 MILES AT TIMES. THE STRONG
NORTH WINDS COUPLED WITH VERY COLD TEMPERATURES WILL RESULT IN
DANGEROUS WIND CHILL READINGS BETWEEN MINUS 10 AND O DEGREES THIS
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO RELAY SNOWFALL OR ICE ACCUMULATIONS THIS
MORNING TO THE NATIONAL WEATHER SERVICE OFFICE IN SAN ANGELO.

In the hours before

Local storm report, Feb 9, 10:22 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1022 AM CST WED FEB 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FREEZING RAIN    5 SW SAN ANGELO         31.38N 100.49W
02/09/2011  E0.05 INCH       TOM GREEN          TX   NWS OFFICE

            LAYER OF ICE FROM FREEZING RAIN AND DRIZZLE

0846 AM     SNOW             THROCKMORTON            33.18N  99.18W
02/09/2011  E1.5 INCH        THROCKMORTON       TX   LAW ENFORCEMENT

0851 AM     SNOW             ALBANY                  32.73N  99.30W
02/09/2011  E1.0 INCH        SHACKELFORD        TX   LAW ENFORCEMENT

            SOME SLEET MIXED IN WITH SNOW

0903 AM     FREEZING RAIN    BROWNWOOD               31.71N  98.99W
02/09/2011  E0.10 INCH       BROWN              TX   LAW ENFORCEMENT

            NUMEROUS TRAFFIC ACCIDENTS ACROSS THE COUNTY DUE TO ICY
            ROAD SURFACES

0907 AM     FREEZING RAIN    COLEMAN                 31.83N  99.43W
02/09/2011  E0.05 INCH       COLEMAN            TX   LAW ENFORCEMENT

            SLICK SPOTS ON ROAD SURFACES WITH A DUSTING OF SNOW.

0907 AM     FREEZING RAIN    SAN SABA                31.20N  98.72W
02/09/2011  E0.05 INCH       SAN SABA           TX   LAW ENFORCEMENT

            SLICK SPOTS ON ROADS. LIGHT SNOW ONGOING.

0922 AM     FREEZING RAIN    O'BRIEN                 33.38N  99.84W
02/09/2011  E0.05 INCH       HASKELL            TX   POST OFFICE

            FREEZING RAIN OCCURRED INITIALLY THEN CHANGED OVER TO
            SNOW. SNOW ACCUMULATION OF ONE HALF INCH.

0934 AM     SNOW             PAINT ROCK              31.51N  99.93W
02/09/2011  E1.0 INCH        CONCHO             TX   CO-OP OBSERVER

1013 AM     FREEZING RAIN    3 NNE BRADY             31.18N  99.32W
02/09/2011  E0.10 INCH       MCCULLOCH          TX   EMERGENCY MNGR

            CLOSED CURTIS FIELD DUE TO ICING PROBLEMS

&&

EVENT NUMBER SJT1100025 SJT1100023 SJT1100024 SJT1100026 SJT1100027
SJT1100028 SJT1100029 SJT1100030 SJT1100031

JOHNSON

Nearby

Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.